Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 31, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Dec 27, 2011, 9:30 PM EST for Essex County, Hudson County, Union County, New Jersey; 5 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2011, 9:30 PM EST (02:30 UTC)
- Expired
- Dec 27, 2011, 11:55 PM EST
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 930 m²/s²
- 0-3 km storm-relative helicity
- 1310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WHUS41 KOKX 280230 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 930 PM EST TUE DEC 27 2011 ...LOCAL MINOR FLOODING TONIGHT... NJZ006-106-108-NYZ072-074-075-178-179-280500- /O.NEW.KOKX.CF.S.0031.111228T0230Z-111228T0500Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS- SOUTHERN NASSAU- 930 PM EST TUE DEC 27 2011 * LOCATIONS...IMMEDIATE SOUTHERN COASTS BORDERING NEW YORK CITY...EASTERN NEW JERSEY AND LONG ISLAND. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE MINOR BENCHMARKS. * TIMING...AROUND THE TIME OF HIGH TIDE BETWEEN 9:30 PM AND 10:30 PM. * IMPACTS...BRIEF MINOR TIDAL FLOODING IN VULNERABLE COASTAL FLOOD PRONE LOCATIONS AS SURGE APPROACHES OR TOUCHES RESPECTIVE MINOR BENCHMARKS THIS EVENING. $$ CTZ009-010-280800- /O.NEW.KOKX.CF.S.0031.111228T0400Z-111228T0800Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 930 PM EST TUE DEC 27 2011 * LOCATIONS...IMMEDIATE COASTLINES OF CONNECTICUT. * TIDAL DEPARTURES...AROUND 1/2 FT ABOVE MINOR BENCHMARKS. * TIMING...AROUND THE TIME OF HIGH TIDE BETWEEN 1 AM AND 2 AM. * IMPACTS...BRIEF MINOR TIDAL FLOODING IN VULNERABLE COASTAL FLOOD PRONE LOCATIONS AS SURGE APPROACHES OR TOUCHES RESPECTIVE MINOR BENCHMARKS TONIGHT. $$
1 follow-up statement
708 WHUS41 KOKX 280455 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1155 PM EST TUE DEC 27 2011 ...MINOR FLOODING TONIGHT... CTZ009-010-280800- /O.CAN.KOKX.CF.S.0031.000000T0000Z-111228T0800Z/ /O.NEW.KOKX.CF.Y.0026.111228T0500Z-111228T0800Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 1155 PM EST TUE DEC 27 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST WEDNESDAY. * LOCATIONS...SOUTHWEST CONNECTICUT COAST. * TIDAL DEPARTURES...2 FEET ABOVE...UP TO 1/2 FT ABOVE MINOR BENCHMARKS. * TIMING...AROUND THE TIME OF HIGH TIDE BETWEEN MIDNIGHT AND 2 AM. * IMPACTS...MINOR TIDAL FLOODING IN VULNERABLE COASTAL FLOOD PRONE LOCATIONS AS SURGE TOUCHES OR EXCEEDS RESPECTIVE MINOR BENCHMARKS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ NJZ006-106-108-NYZ072-074-075-178-179-280600- /O.CAN.KOKX.CF.S.0031.000000T0000Z-111228T0500Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS- SOUTHERN NASSAU- 1155 PM EST TUE DEC 27 2011 HIGH TIDE HAS PASSED...AND NO ADDITIONAL COASTAL FLOODING IS EXPECTED. $$ NYZ071-280800- /O.NEW.KOKX.CF.Y.0026.111228T0500Z-111228T0800Z/ SOUTHERN WESTCHESTER- 1155 PM EST TUE DEC 27 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST WEDNESDAY. * LOCATIONS...WESTCHESTER COAST. * TIDAL DEPARTURES...2 FEET ABOVE...UP TO 1/2 FT ABOVE MINOR BENCHMARKS. * TIMING...AROUND THE TIME OF HIGH TIDE BETWEEN MIDNIGHT AND 2 AM. * IMPACTS...MINOR TIDAL FLOODING IN VULNERABLE COASTAL FLOOD PRONE LOCATIONS AS SURGE TOUCHES OR EXCEEDS RESPECTIVE MINOR BENCHMARKS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ PW
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Dec 27, 8:01 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 27, 8:01 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
801 PM EST TUE DEC 27 2011
.SYNOPSIS...
A STORM SYSTEM WILL TRACK WEST OF THE REGION TONIGHT...AND INTO
EASTERN CANADA WEDNESDAY. HIGH PRESSURE BUILDS IN THURSDAY. A WARM
FRONT PUSHES THROUGH THE REGION THURSDAY NIGHT. LOW PRESSURE
APPROACHES FROM THE WEST FRIDAY AND MOVES THROUGH THE AREA
SATURDAY. A COLD FRONT WILL MOVE THROUGH ON SUNDAY OR EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MODERATE TO HEAVY RAIN HAS MOVED INTO MUCH OF THE WESTERN PORTION
OF THE FORECAST AREA AND CONTINUES TO TRACK NORTHEAST. WINDS HAVE
INCREASED OVER THE REGION...AND 45-50 MPH WIND GUSTS EXPECTED
ACROSS LI/NYC COAST/COASTAL CT...AND 40 MPH WIND GUSTS ELSEWHERE.
RAIN...HEAVY AT TIMES...TAPERS OFF FROM WEST TO EAST AFTER 03Z...
AND FORECAST RAPIDLY DRIES AFTER MIDNIGHT.
ISOLD TSTMS WERE MAINTAINED IN THE FCST WITH STRONG JET DYNAMICS
AND SMALL LVLS OF INSTABILITY.
MODELS HINT AT 50KT BL WINDS CLIPPING ERN LI THIS EVE. THIS COULD
YIELD SOME HIGH ENDS ADVY GUSTS WITH THE POTENTIAL FOR A ISOLD
HIGH WIND CRITERIA GUST. HAVE INCREASED THE GUST POTENTIAL IN THE
ADVY TO INDICATE GUSTS UP TO 55 MPH. GRIDS AND ZONES KEPT AT 45 TO
50 MPH AS THE STABLE S FLOW DECREASES CONFIDENCE IN WIDESPREAD
MAX GUST POTENTIAL. AN UPGRADE WILL BE REQUIRED IF OBS ALONG THE
SRN NJ COAST AND OFFSHORE BUOYS SUPPORT THE HIGHER WIND POTENTIAL.
THE 80KT LLJET IS SHUNTED OFFSHORE OVERNIGHT...SO ALTHOUGH WINDS
WILL SHIFT TO A WLY COMPONENT...GUST POTENTIAL WILL BE LOWER. THE
ENDING TIME OF THE ADVY WAS THEREFORE RETAINED.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
MAINLY DRY AND BREEZY WED. FALLING TEMPS LIKELY IN THE AFTN. A FEW
FLURRIES ALSO POSSIBLE IN THE AFTN AS THE COLD AIR SWEEPS IN ALONG
WITH AN INCREASE IN INSTABILITY.
DIURNAL CLOUDS DISSIPATE WED NGT. AS THE WINDS DECOUPLE TEMPS FALL
INTO THE TEENS IN THE COLD SPOTS AND 20S ELSEWHERE. WENT BLW
GUIDANCE ACROSS THE USUALLY COLDEST LOCATIONS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
WEAK SURFACE HIGH PRESSURE BUILDS IN THURSDAY...WITH WEAK TROUGHING
ALOFT. INCREASING MID-LEVEL CLOUDS EXPECTED DURING THE DAY.
NORTHWESTERLY WINDS EARLY IN THE DAY ARE EXPECTED TO BECOME SW AS
HIGH PRESSURE OVER THE SOUTHEASTERN CONUS MOVES OFFSHORE. WARMER MAV
GUIDANCE EMPHASIZED FOR HIGH TEMPS...BASED ON AN ELEMENT OF
DOWNSLOPE FLOW AS WINDS BACK DURING THE DAY. HIGHS RANGE FROM THE
MID 30S OVER INTERIOR LOWER HUDSON VALLEY/CT TO THE LOW 40S OVER THE
NEW YORK CITY METRO.
LOW PRESSURE ENTERS THE GREAT LAKES REGION THURSDAY NIGHT...WITH A
WARM FRONT EXTENDING EAST OF IT INTO THE NORTHEASTERN US. MODELS
DIFFER IN PLACEMENT OF THE WARM FRONT THURSDAY NIGHT. NAM SOLUTION
OFFERS A STRONGER UPPER TROUGH DRIVING THE SURFACE LOW FARTHER
NORTH...WHICH DEVELOPS THE WARM FRONT TO OUR NORTH. 500MB FLOW ON
12Z GFS/ECMWF IS MORE ZONAL...RESULTING IN THE WARM FRONT EXTENDING
MORE SEWD INTO OUR AREA BEFORE IT LIFTS NORTH. THIS WOULD SUPPORT SOME
LIGHT PRECIP OVER NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA
THURSDAY NIGHT. TEMPS WOULD BE COOL ENOUGH OVER MOST OF THE REGION
FOR EITHER LIGHT SNOW OR A RAIN/SNOW MIX...BUT MOISTURE IS LIMITED
ENOUGH THAT ANY PRECIP AMOUNT WOULD NOT BE SIGNIFICANT.
LOW PRESSURE THEN TRANSLATES FROM THE GREAT LAKES INTO THE NORTHEAST
FRIDAY THROUGH SATURDAY. DIFFERENCES NOTED BETWEEN 12Z GFS/ECMWF ON
EXACT TRACK AND STRENGTH OF THIS SYSTEM. FOR NOW HANDLING WITH
SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD...WITH POSSIBLE
LIGHT WINTRY PRECIP OVER NORTHERN PORTIONS OF THE AREA AT
NIGHT/EARLY MORNING FRIDAY AND SATURDAY. OTHERWISE ALL PRECIP WOULD
BE LIQUID. TEMPS 5-10 DEGREES ABOVE NORMAL FRIDAY THROUGH SATURDAY
NIGHT.
LOW CONFIDENCE IN THE FORECAST SUNDAY THROUGH MIDWEEK NEXT WEEK WITH
SIGNIFICANT DIFFERENCES BETWEEN 12Z GFS/ECMWF. POTENTIAL COLD FROPA
SUNDAY WITH THE GFS. ECMWF IS MUCH LESS PROGRESSIVE...BRINGING A
LESS POTENT FRONT LATE MONDAY. SLIGHT CHANCE POPS THROUGH THE
PERIOD. ABOVE NORMAL TEMPS SUNDAY AND MONDAY...THEN NEAR NORMAL
TUESDAY.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE MOVING OUT OF THE OHIO VALLEY WILL PASS OVER OR JUST
WEST OF THE NYC TERMINALS THIS EVENING BEFORE RUSHING OFF TO THE
NORTHEAST. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH SOME
GUSTS BETWEEN 20 AND 25 KT.
TRIPLE POINT NEAR KTTN/KABE AS OF 00Z AND WILL CONTINUE TO THE NNE
PASSING JUST W OF NYC TERMINALS THROUGH 03Z. +RA IS THROUGH
NYC...OUTSIDE OF A NARROW LINE OF SHOWERS EXTENDING FROM JUST W OF
KSMQ THROUGH KWWD. WATCHING THIS CLOSELY AS WINDS AT KPHL HAVE
REACHED 35G44KT AS IT WENT THROUGH. LLJ MAXING OUT NOW WITH 75KT
AT 2-4K FT ON OKX VAD. COULD SEE SOME GUSTS IN THE LOWER 40S AT
LI/E CT TERMINALS THROUGH 03Z.
OTHERWISE...IFR CONDS EXPECTED TO IMPROVE FROM W TO E AFT 02Z WITH
VFR RETURNING BETWEEN 04Z AND 06Z. GUSTY WEST WINDS WILL REMAIN
FOR MUCH OF THE NIGHT. MAY DIMINISH OUTSIDE OF NYC METRO
TERMINALS. IF SO...FOG MAY BECOME AN ISSUE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: PK GUSTS AROUND 40 KT THROUGH 02Z. GUSTY WNW
WINDS ON WED. PK GUSTS AROUND 35 KT WED AFTN.
KJFK FCSTER COMMENTS: PK GUSTS 40-45 KT THROUGH 02Z. GUSTY WNW
WINDS ON WED. PK GUSTS AROUND 35 KT WED AFTN.
KLGA FCSTER COMMENTS: PK GUSTS 40-45 KT THROUGH 02Z. GUSTY WNW WINDS
ON WED. PK GUSTS AROUND 35 KT WED AFTN.
KTEB FCSTER COMMENTS: PK GUSTS AROUND 40 KT THROUGH 02Z. GUSTY WNW
WINDS ON WED. PK GUSTS AROUND 35 KT WED AFTN.
KHPN FCSTER COMMENTS: PK GUSTS AROUND 40 KT THROUGH 02Z. GUSTY WNW
WINDS ON WED. PK GUSTS AROUND 35 KT WED AFTN.
KISP FCSTER COMMENTS: PK GUSTS AROUND 45 KT THROUGH 03Z. GUSTY WNW
WINDS ON WED. PK GUSTS AROUND 35 KT WED AFTN.
OUTLOOK FOR 00Z WED THROUGH SUN...
WED NIGHT...VFR. DIMINISHING WINDS.
THU...VFR.
FRI-SAT...CHANCE OF SUB-VFR CONDITIONS MAINLY AT KSWF/KHPN.
SUN...MAINLY VFR.
&&
.MARINE...
GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
.HYDROLOGY...
1/2 TO 1 INCH OF RAIN IS LIKELY TONIGHT. QPF IS BASED CLOSELY ON THE
18Z NAM. MINOR URBAN AND POOR DRAINAGE FLOODING WILL BE POSSIBLE.
ALTHOUGH MAJOR RIVERS ARE EXPECTED TO REMAIN BLW FLOOD LVLS...SOME
OF THE STREAMS AND BROOKS ACROSS NERN NJ WILL BE SUSCEPTIBLE TO
MINOR FLOODING.
&&
.TIDES/COASTAL FLOODING...
TIDES WERE A FEW TENTHS BLW MINOR THRESHOLDS AT FREEPORT THIS
MRNG. THIS WAS THE CLOSEST IN THE REGION. ASTRONOMICALLY...THE
NIGHT TIME HIGH TIDE CYCLE IS THE LOWER OF THE TWO. A 2 FT SURGE
IS NEEDED TO REACH MINOR CSTL FLOODING THRESHOLDS TONIGHT. STRONG
SOUTHERLY FLOW THIS EVENING SHOULD HELP PILE WATER UP ALONG THE
SHORE...BUT NOT CONFIDENT ENOUGH THAT MINOR CSTL FLOODING
THRESHOLDS WILL BE MET. HOWEVER...INTERESTS ALONG THE COAST SHOULD
MONITOR THE LATEST FORECASTS...AGAIN FOR TONIGHT/S HIGH TIDE.
THEREAFTER...STRONG WEST TO NW FLOW WILL RESULT IN NEGATIVE TIDAL
DEPARTURES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 1 AM EST WEDNESDAY FOR CTZ009>012.
NY...WIND ADVISORY UNTIL 1 AM EST WEDNESDAY FOR NYZ074-075-078>081-
176>179.
NJ...MARINE...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&Hazardous weather outlook, Dec 27, 4:10 AM EST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 410 AM EST TUE DEC 27 2011 CTZ009>012-NYZ074-075-078>081-176>179-280945- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 410 AM EST TUE DEC 27 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-004-006-103>108-NYZ067>073-280945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- 410 AM EST TUE DEC 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL PRODUCE STRONG SOUTHERLY WINDS AND HEAVY RAIN THIS EVENING. FOR MOST AREAS...WIND GUSTS UP TO 40 MPH ARE EXPECTED FOR A FEW HOURS. THERE IS A LOW PROBABILITY FOR LOCALIZED GUSTS OF 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-280945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 410 AM EST TUE DEC 27 2011 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Dec 27, 5:25 PM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 525 PM EST TUE DEC 27 2011 NYZ074-075-176>179-280000- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 525 PM EST TUE DEC 27 2011 MODERATE TO LOCALLY HEAVY RAIN WILL OVERSPREAD THE REGION EARLY THIS EVENING...RESULTING IN REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. IN ADDITION...SOUTHEAST WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS RANGING FROM 40 TO 50 MPH. NJZ002-004-006-103>108-NYZ067>073-280000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- 525 PM EST TUE DEC 27 2011 MODERATE TO LOCALLY HEAVY RAIN WILL OVERSPREAD THE REGION EARLY THIS EVENING...RESULTING IN REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. IN ADDITION...SOUTHEAST WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. MPS
Special weather statement, Dec 27, 6:34 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 634 PM EST TUE DEC 27 2011 CTZ005>008-280145- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON- 634 PM EST TUE DEC 27 2011 MODERATE TO LOCALLY HEAVY RAIN WILL OVERSPREAD THE REGION EARLY THIS EVENING...RESULTING IN REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. GUSTY SOUTHEASTERLY WINDS WILL CONTINUE...RANGING FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. CTZ009>012-NYZ078>081-280145- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 634 PM EST TUE DEC 27 2011 MODERATE TO LOCALLY HEAVY RAIN WILL OVERSPREAD THE REGION EARLY THIS EVENING...RESULTING IN REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. GUSTY SOUTHEASTERLY WINDS WILL CONTINUE...RANGING FROM 25 TO 35 MPH WITH GUSTS UP TO 40 TO 50 MPH. KCS
Special weather statement, Dec 27, 7:49 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EST TUE DEC 27 2011
NJZ002-004-006-103>108-NYZ069>075-176>179-280215-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-NORTHERN WESTCHESTER-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-WESTERN
UNION-
749 PM EST TUE DEC 27 2011
...HEAVY RAIN AND GUSTY WINDS WILL IMPACT BERGEN...BRONX...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...
QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...UNION...WESTCHESTER
AND WESTERN NASSAU COUNTIES...
AT 742 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN AND GUSTY WINDS EXTENDING FROM 7 MILES
SOUTHWEST OF NEWTON TO LAWRENCEVILLE...OR ALONG A LINE EXTENDING
FROM 10 MILES WEST OF HOPATCONG TO PRINCETON...AND MOVING EAST AT 40
MPH.
THE HEAVY RAIN AND STRONGEST WINDS WILL BE...
NEAR PLAINFIELD BY 810 PM.
NEAR SUMMIT BY 815 PM.
NEAR MILLBURN BY 820 PM.
NEAR UNION BY 825 PM.
NEAR WAYNE BY 830 PM.
NEAR PORT RICHMOND BY 835 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED. IN ADDITION...HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.
LAT...LON 4109 7450 4120 7438 4114 7423 4123 7412
4125 7391 4101 7365 4085 7376 4087 7373
4089 7364 4058 7361 4054 7394 4061 7405
4049 7425 4059 7421 4059 7446 4066 7441
4067 7447 4097 7429 4103 7450
MPSSpecial weather statement, Dec 27, 8:25 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
825 PM EST TUE DEC 27 2011
CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-280245-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
FAIRFIELD-NORTHERN NASSAU-NORTHERN QUEENS-NORTHERN
WESTCHESTER-NORTHWEST SUFFOLK-ORANGE-PUTNAM-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN NASSAU-SOUTHERN
QUEENS-SOUTHERN WESTCHESTER-SOUTHWEST SUFFOLK-WESTERN BERGEN-WESTERN
ESSEX-WESTERN PASSAIC-WESTERN UNION-
825 PM EST TUE DEC 27 2011
...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
FAIRFIELD...HUDSON...KINGS (BROOKLYN)...NASSAU...NEW YORK
(MANHATTAN)...PASSAIC...PUTNAM...QUEENS...RICHMOND (STATEN ISLAND)...
ROCKLAND...SOUTHERN ORANGE...UNION...WESTCHESTER AND WESTERN SUFFOLK
COUNTIES...
AT 820 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN AND STRING WINDS EXTENDING FROM FLORIDA TO
BUTLER TO EDISON...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST
OF GOSHEN TO PEQUANNOCK TOWNSHIP TO EDISON...AND MOVING EAST AT 40
MPH.
THESE STORMS WILL BE...
NEAR CHESTER BY 830 PM.
NEAR PATERSON BY 835 PM.
NEAR PORT RICHMOND BY 840 PM.
NEAR OAKWOOD BY 845 PM.
NEAR WEST POINT BY 850 PM.
NEAR EAST VILLAGE BY 855 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 4138 7447 4143 7322 4116 7318 4087 7376
4085 7376 4096 7340 4093 7316 4069 7314
4065 7338 4065 7322 4064 7324 4064 7318
4065 7314 4064 7314 4055 7391 4059 7445
4091 7428 4105 7446 4120 7437
MPSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:42 PM EST | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 2 hr |
| Dec 27, 7:49 PM EST | Special Weather Statement | OKX | Bergen, Essex, Hudson, Passaic, Union | 86 min |
| Dec 27, 8:25 PM EST | Special Weather Statement | OKX | Bergen, Essex, Hudson, Passaic, Union | 80 min |
| Dec 28, 12:57 AM EST | Areal Flood Warning | OKX | Bergen | 4 hr |
| Dec 27, 7:39 PM EST | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 2 hr |
| Dec 27, 9:05 PM EST | Special Marine Warning | OKX | 40 min | |
| Dec 27, 9:38 PM EST | Special Marine Warning | OKX | 37 min | |
| Dec 27, 10:02 PM EST | Areal Flood Warning | OKX | Orange | 4 hr |
| Dec 27, 11:55 PM EST | Coastal Flood Advisory | OKX | Westchester | 3 hr |
| Dec 27, 9:49 PM EST | Special Weather Statement | OKX | 41 min | |
| Dec 27, 9:55 PM EST | Special Weather Statement | OKX | 50 min | |
| Dec 27, 10:32 PM EST | Special Weather Statement | OKX | 28 min |
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in New Jersey, 2011Coastal Flood Statements in Connecticut, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.